MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553640
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was to be implanted in the area to perform an axios procedure performed on (b)(6) 2023.During the procedure, the physician encountered difficulty deploying the stent.Although the doctor attempted deployment, the stent did not release, and no deployment was visible under fluoroscopy.The procedure was completed using another axios stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results: an axios stent was received for analysis.Based on the available information, boston scientific was able to confirm the reported event of stent failure to deploy.During the evaluation, torsion (rotational damage) was identified, and the outer sheath was found to be twisted, which is evidence the handle was incorrectly rotated.Device technical analysis: the device was received and a visual inspection was performed.During the product analysis, it was necessary to disassemble the delivery system.Torsion (rotational damage) was identified, and the outer sheath was found to be twisted.Device history record review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Labeling review: the labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications."rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope"; however, according to the evidence found in the product analysis, the outer sheath was retuned twisted which is evidence the handle was incorrectly rotated.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instructions.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144414
Report Number3005099803-2026-01810
Device Sequence Number9316574
Product Code KNS
UDI-Device Identifier08714729904588
UDI-Public(01)08714729904588(17)250820(10)32257751
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2025
Device Model NumberM00553640
Device Catalogue NumberM00553640
Device Lot Number0032257751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown